Alert archive / New York / Flash Flood Warnings in 2020
Flash Flood Warning 4, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 4, 2020, 3:45 PM EDT for 4 counties in New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2020, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 4, 2020, 6:27 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, NY, Greene County, NY, Schoharie County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 31 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:44 PM EDT | HEAVY RAIN 4.32 | 3 E Freehold, NY | STORM TOTAL THUS FAR AS OF 430 PM. |
| Aug 4, 5:22 PM EDT | HEAVY RAIN 5.31 | 4 Sw Palenville, NY | |
| Aug 4, 5:22 PM EDT | HEAVY RAIN 5.31 | 5 Sse Tannersville, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
387
WGUS51 KALY 041945
FFWALY
NYC001-039-095-111-042245-
/O.NEW.KALY.FF.W.0004.200804T1945Z-200804T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
345 PM EDT Tue Aug 4 2020
The National Weather Service in Albany has issued a
* Flash Flood Warning for...
Southwestern Albany County in east central New York...
Greene County in east central New York...
Southeastern Schoharie County in east central New York...
Northern Ulster County in east central New York...
* Until 645 PM EDT.
* At 345 PM EDT, Doppler radar and rain gages indicated heavy rain
across the warned area. Rainfall totals through 330 PM are over 4
inches in some areas, and up to 6 inches is expected which will be
enough to cause flash flooding along streams and in poor drainage
areas.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Hunter, Windham, Preston Hollow, Preston-Potter Hollow,
North-South Lake Campground, Livingstonville, Cairo, Durham,
Rensselaerville, Ashland, Jewett, Conesville, Tannersville, East
Windham, Durso Corner, Hervey Street, Cornwallville, South Durham,
Maplecrest and Brooksburg.
This includes the following streams and drainages...
Thorp Creek, Batavia Kill, East Kill, Eightmile Creek, Lucas Kill,
Kaaterskill Creek, Little Schoharie Creek, Stony Brook, Jan De
Bakkers Kill, Huntersfield Creek, Platte Kill, Cornwallville
Creek, Cob Creek, Stony Clove Creek, Plattekill Creek, Bear Kill,
Bowery Creek, Sawyer Kill, Tenmile Creek, Gooseberry Creek, Vly
Creek, Lewis Creek, Catskill Creek, Shingle Kill, Schoharie Creek,
Basic Creek, Potic Creek and West Kill.
LAT...LON 4248 7433 4257 7422 4253 7411 4242 7399
4231 7390 4224 7392 4215 7394 4214 7395
4210 7407 4209 7409 4220 7435 4236 7440
FLASH FLOOD...RADAR INDICATED
$$
MSE2 follow-up statements
457
WGUS71 KALY 042110
FFSALY
Flash Flood Statement
National Weather Service Albany NY
510 PM EDT Tue Aug 4 2020
NYC001-039-095-111-042245-
/O.CON.KALY.FF.W.0004.000000T0000Z-200804T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-Greene NY-Schoharie NY-Ulster NY-
510 PM EDT Tue Aug 4 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT THIS
EVENING FOR SOUTHWESTERN ALBANY, GREENE, SOUTHEASTERN SCHOHARIE AND
NORTHERN ULSTER COUNTIES...
At 510 PM EDT, Doppler radar indicated that the heaviest rain is
moving out of the warning area. However, areas of flooding from
previous heavy rainfall are likely to persist through at least 6 PM.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Hunter, Windham, Preston Hollow, Preston-Potter Hollow,
North-South Lake Campground, Livingstonville, Cairo, Durham,
Rensselaerville, Ashland, Jewett, Conesville, Tannersville, East
Windham, Durso Corner, Hervey Street, Cornwallville, South Durham,
Maplecrest and Brooksburg.
This includes the following streams and drainages...
Thorp Creek, Batavia Kill, East Kill, Eightmile Creek, Lucas Kill,
Kaaterskill Creek, Little Schoharie Creek, Stony Brook, Jan De
Bakkers Kill, Huntersfield Creek, Platte Kill, Cornwallville
Creek, Cob Creek, Stony Clove Creek, Plattekill Creek, Bear Kill,
Bowery Creek, Sawyer Kill, Tenmile Creek, Gooseberry Creek, Vly
Creek, Lewis Creek, Catskill Creek, Shingle Kill, Schoharie Creek,
Basic Creek, Potic Creek and West Kill.
LAT...LON 4248 7433 4257 7422 4253 7411 4242 7399
4231 7390 4224 7392 4215 7394 4214 7395
4210 7407 4209 7409 4220 7435 4236 7440
FLASH FLOOD...RADAR INDICATED
$$
MSE488
WGUS71 KALY 042227
FFSALY
Flash Flood Statement
National Weather Service Albany NY
627 PM EDT Tue Aug 4 2020
NYC001-039-095-111-042237-
/O.CAN.KALY.FF.W.0004.000000T0000Z-200804T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-Greene NY-Schoharie NY-Ulster NY-
627 PM EDT Tue Aug 4 2020
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ALBANY, GREENE,
SOUTHEASTERN SCHOHARIE AND NORTHERN ULSTER COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4248 7433 4257 7422 4253 7411 4242 7399
4231 7390 4224 7392 4215 7394 4214 7395
4210 7407 4209 7409 4220 7435 4236 7440
$$
MSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:44 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 4, 1:44 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
144 PM EDT Tue Aug 4 2020
.SYNOPSIS...
Tropical Storm Isaias will bring moderate to heavy rain, gusty
winds and an isolated tornado threat into this evening. Flash
flooding and minor wind damage is possible through this
evening. The highest flood threat is west of the Hudson with
the isolated tornado threat along and to the east. Tranquil and
seasonable weather will return on Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 125 PM EDT, the center of Tropical Storm Isaias is now
over eastern Pennsylvania and is quickly moving to the north-
northeast. Latest radar imagery shows the heaviest rain
associated with Isaias moving northward into the region. Heavy,
stratiform rain will fall along and west of the Hudson River
where rainfall rates of 1 inch per hour will be possible through
this afternoon. Meanwhile, a convective band of moderate to
heavy rain will move northward across locations east of the
Hudson River. It is within this convective band where high
helicity values are present, which will lead to an isolated
tornado threat. For this reason, the SPC has issued a Tornado
Watch for locations along and east of the Hudson River until 9
PM. Rain will come to an end from south to north between 4 PM
and 9 PM as Isaias departs.
Rainfall totals so far range from 0.50 of an inch to 1.50 inches
(based on the observations from the NYS Mesonet and ASOS sites).
Storm total rainfall of 2-4 inches will be common for locations
along and east of the Hudson River with locally higher amounts.
Amounts to the east of the Hudson River will generally be 1-2
inches.
While surface winds remain generally light across the region, winds
have been gusty across the mid-Atlantic (within the main core of
Isaias) and are slowly pushing northward into our area. We
expect winds to start picking up from south to north for the
remainder of the afternoon into the evening with gusts around
50 mph possible.
Temperatures continue to hover in the upper 60s to lower 70s across
much of the region and will be holding fairly steady for the
remainder of the afternoon.
In the wake of Isaias, mostly dry conditions are expected for the
overnight with a few showers across the Adirondacks. Lows will be
mainly in the 60s (with some upper 50s across the higher
terrain).
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Much drier air takes hold in the wake of Isaias for Wednesday into
Thursday, with PWATs plummeting to less than an inch. Large contrast
in forecast high temps ranging from the upper 60s in the southern
Adirondacks to the upper 80s in the Mid Hudson Valley Wednesday. A
few showers are possible across the western Adirondacks Wednesday
morning due to lake enhancement and orographic lift. High pressure
overhead Wednesday night into Thursday with temps near normal.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Fairly quiet and seasonable weather will be in place to start the
extended period. Although a weak shortwave will be approaching from
the Great Lakes for Friday into Saturday, limited moisture and low
amounts of instability will keep any showers or t-storms fairly
isolated and mainly located across far southern parts of the area.
Warm temps aloft should allow for highs to reach the mid 80s for
valley areas, with overnight lows generally in the 60s. Dewpoints
will remain somewhat muggy into the lower to middle 60s.
Rising heights and warming temps aloft should keep it fairly capped
for Sunday. While we can't totally rule out a stray shower or t-
storm (mainly for the high terrain), most areas should remain dry.
Temps looks slightly warmer for Sunday, with valley highs reaching
close to the upper 80s.
As another shortwave approaches, diurnally-forced convection looks
to be slightly more widespread for Monday and especially Tuesday.
Daytime temps will continue to be warm, with highs well into the
80s. Overnight lows will be muggy and sticky, with lows in the mid
to upper 60s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Very poor flying conditions expected through the rest of the
afternoon into the evening as Tropical Storm Isaias rapidly
approaches from New Jersey and tracks into eastern New York.
Bands of heavy rain will move across all the TAF sites until the
storm passes, with conditions varying between MVFR and IFR, but
solid IFR where persistent heavy rain occurs.
Rapidly increasing winds will also be occurring, with
directions changing from northeast to southeast, and eventually
southwest as the Tropical Storm moves right over the the area
and exits to the northeast later this evening. Just prior to
surface winds increasing, there will be a period of low level
wind shear through around 20Z. Wind speeds will increase to
around 20-30 kt, with gusts of 35-45 kt. Wind speeds will
decrease to around 10-15 kt by later this evening.
Rain will also end from south to north during the evening, with
VFR conditions returning and continuing overnight. MVFR cigs
may linger into Wednesday morning at KPSF.
Outlook...
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Low Operational Impact. NO SIG WX.
Saturday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Tropical Cyclone Isaias will bring a widespread moderate to heavy
rainfall across the area today. Conditions will dry out again
Wednesday and Thursday, with sunshine returning and generally
minimum RH values 40 to 50 percent.
&&
.HYDROLOGY...
Periods of rain associated with the northward progression of TC
Isaias will continue into early tonight. Heavy downpours will
be possible through 18Z as coverage of rainfall gradually
increases. Flooding threat should remain isolated through 18Z,
but will have to be monitored in case any training elements
develop. The heaviest rainfall looks to occur over a 6-9 hour
period from 18Z through 03Z Wednesday as the storm makes its
closest approach. QPF of 2-4" is expected, with locally higher
amounts up to 6" possible mainly along and west of the Hudson
Valley. Here, rainfall rates could exceed an inch per hour, and
there could be 2-4" in a 3- hour period. This is when the flash
flooding threat will be highest.
The heavy rainfall rates have the potential to cause flash flooding
especially in urban, poor drainage and low lying areas. Smaller
streams and creeks may also flood their banks due to the heavy
rainfall rates. A Flash Flood Watch remains in effect for the entire
HSA and has been expanded into Herkimer county.
The ALY Hydro Service area continues to be in Abnormally Dry to
Moderate Drought conditions /D0 to D1/ based on the latest US
Drought Monitor. The latest MMEFS guidance continues to show low
probabilities for river flooding on the main stem rivers. However,
some of the flashier basins could see flooding, such as the
Schoharie, Esopus, Hoosic, and Mettawee. The Hudson near
Poughkeepsie could get close to flood stage due to tidal effects.
Drier weather will return into the mid week period.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Wednesday morning for CTZ001-013.
Tropical Storm Warning for CTZ001-013.
NY...Flash Flood Watch through Wednesday morning for NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
Wind Advisory until 1 AM EDT Wednesday for NYZ033-039>043-
047>054-058>061-063>066-082>084.
MA...Flash Flood Watch through Wednesday morning for MAZ001-025.
Tropical Storm Warning for MAZ001-025.
VT...Flash Flood Watch through Wednesday morning for VTZ013>015.
Wind Advisory until 1 AM EDT Wednesday for VTZ013>015.
&&
SYNOPSIS...Thompson/Rathbun
NEAR TERM...Rathbun
SHORT TERM...Thompson
LONG TERM...Frugis
AVIATION...JPV
FIRE WEATHER...Thompson
HYDROLOGY...Thompson/RathbunHazardous weather outlook, Aug 4, 12:54 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1254 PM EDT Tue Aug 4 2020 NYZ041>043-048>054-058>061-063>066-083-084-VTZ013>015-051700- Northern Saratoga-Northern Warren-Northern Washington- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 1254 PM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...TORNADO WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for the Lake George Saratoga Region, Capital District, Hudson Valley, Catskills, Taconics, and Southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind reports, rainfall amounts and flooding to the National Weather Service in Albany New York. CTZ001-013-MAZ001-025-051700- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 1254 PM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...TORNADO WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northwestern Connecticut and western Massachusetts. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind reports, rainfall amounts and flooding to the National Weather Service in Albany New York. NYZ033-039-040-047-082-051700- Hamilton-Southern Fulton-Montgomery-Schoharie-Northern Fulton- 1254 PM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for the southern Adirondacks, and Mohawk Valley. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind reports, rainfall amounts and flooding to the National Weather Service in Albany New York. NYZ032-038-051700- Northern Herkimer-Southern Herkimer- 1254 PM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for Herkimer County. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay rainfall amounts and flooding to the National Weather Service in Albany New York.
In the hours before
Special weather statement, Aug 4, 2:33 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Albany NY
233 PM EDT Tue Aug 4 2020
VTZ013-014-041900-
Western Windham-Bennington-
233 PM EDT Tue Aug 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BENNINGTON AND
SOUTHWESTERN WINDHAM COUNTIES...
At 233 PM EDT, a strong thunderstorm was located near Heath, or 12
miles southwest of Brattleboro, moving northwest at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Stratton, Wilmington, West Wardsboro, Whitingham, Dover, Marlboro,
Wardsboro, Halifax, Jacksonville, Searsburg, Glastenbury, Somerset,
Wardsboro Center, Goose City, East Dover, Four Corners, Woodford
State Park, West Halifax, Podunk and Whitneyville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4274 7271 4273 7271 4274 7288 4299 7314
4311 7281 4279 7269
TIME...MOT...LOC 1833Z 153DEG 29KT 4275 7277
CSLocal storm report, Aug 4, 2:55 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TROPICAL STORM 2 SW WINSTED 41.90N 73.10W
08/04/2020 LITCHFIELD CT EMERGENCY MNGR
DOWEND TREE AND POWER LINES
&&
EVENT NUMBER ALY2002623
CSLocal storm report, Aug 4, 3:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TROPICAL STORM WINSTED 41.92N 73.07W
08/04/2020 LITCHFIELD CT EMERGENCY MNGR
TREES AND LIVE WIRES DOWN ON A HOUSE IN WINSTED.
&&
EVENT NUMBER ALY2002624
CSSpecial weather statement, Aug 4, 3:20 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Albany NY
320 PM EDT Tue Aug 4 2020
VTZ013-014-041945-
Western Windham-Bennington-
320 PM EDT Tue Aug 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BENNINGTON AND
NORTHWESTERN WINDHAM COUNTIES...
At 320 PM EDT, a strong thunderstorm was located near West Wardsboro,
or near Stratton, moving northwest at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Londonderry, Manchester, Stratton, Manchester Center, West Wardsboro,
Dover, Jamaica, Wardsboro, Peru, Wardsboro Center, Stratton Valley,
Beartown, Goose City, Bondville, Peru Town Center, Stratton Acres,
Rawsonville, Intervale, Barnumville and East Dover.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4288 7285 4320 7318 4329 7298 4330 7297
4331 7295 4330 7284 4296 7268
TIME...MOT...LOC 1920Z 147DEG 40KT 4300 7280
CSSpecial weather statement, Aug 4, 3:33 PM EDT, 12 minutes before
Special Weather Statement National Weather Service Albany NY 333 PM EDT Tue Aug 4 2020 MAZ001-025-NYZ039-040-047>054-058>061-VTZ013>015-042145- Northern Berkshire-Southern Berkshire-Southern Fulton-Montgomery- Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene- Eastern Greene-Western Columbia-Eastern Columbia-Bennington- Western Windham-Eastern Windham- 333 PM EDT Tue Aug 4 2020 ...STRONG WINDS FROM TROPICAL STORM ISAIAS MOVING INTO THE AREA... Winds will rapidly increase as Tropical Storm Isaias approaches. East to southeast winds of 25 to 35 mph, with gusts of 55 mph will occur. These winds could bring down some trees and tree limbs. Use caution when driving, especially if operating a high profile vehicle. Secure outdoor objects.
Local storm report, Aug 4, 3:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TROPICAL STORM PITTSFIELD 42.45N 73.26W
08/04/2020 BERKSHIRE MA TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER ALY2002626
CSThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:55 PM EDT | Special Weather Statement | ALY | Dutchess | 65 min |
| Aug 4, 6:21 AM EDT | Special Weather Statement | ALY | Dutchess | 39 min |
| Aug 4, 6:58 AM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Aug 4, 10:04 AM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more | 88 min |
| Aug 4, 11:41 AM EDT | Special Weather Statement | ALY | Washington | 49 min |
| Aug 4, 1:38 PM EDT | Tornado Warning | ALY | Albany, Columbia, Rensselaer | 26 min |
| Aug 4, 1:41 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| Aug 4, 2:33 PM EDT | Areal Flood Advisory | ALY | Columbia, Ulster | 3 hr |
| Aug 4, 2:39 PM EDT | Areal Flood Advisory | ALY | Greene, Rensselaer | 5 hr |
| Aug 4, 2:54 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Saratoga, Schoharie | 5 hr |
| Aug 4, 3:34 PM EDT | Areal Flood Advisory | ALY | Albany, Fulton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more | 4 hr |
| Aug 4, 4:03 PM EDT | Flash Flood Warning | ALY | Albany, Greene, Rensselaer, Saratoga, Schenectady, Schoharie | 3 hr |
| Aug 4, 4:18 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga, Warren, Washington | 3 hr |
Nearby
Flash Flood Warnings in New York, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.